Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 12:19 PM EDT for 8 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2009, 12:19 PM EDT (16:19 UTC)
- Expired
- Mar 28, 2009, 1:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS52 KFFC 281700
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT MAR 28 2009
GAC107-209-271-279-283-309-281709-
/O.CAN.KFFC.SV.W.0072.000000T0000Z-090328T1730Z/
TELFAIR GA-WHEELER GA-TOOMBS GA-MONTGOMERY GA-TREUTLEN GA-EMANUEL GA-
1200 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EMANUEL...EASTERN TREUTLEN...
MONTGOMERY...TOOMBS...SOUTHEASTERN WHEELER AND EAST CENTRAL TELFAIR
COUNTIES IS CANCELLED...
THE LINE OF STORMS HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. SEVERE THUNDERSTORMS TO THE SOUTHWEST MAY AFFECT THE
AREA AFTER 200 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 PM EDT.
IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3199 8279 3242 8248 3259 8257 3264 8247
3269 8250 3275 8244 3279 8223 3253 8213
3235 8224 3219 8218 3194 8221 3191 8224
3196 8247 3194 8249 3195 8256 3191 8263
3191 8268 3181 8281
TIME...MOT...LOC 1659Z 258DEG 26KT 3268 8237 3246 8226
3206 8253
$$2 follow-up statements
000
WUUS52 KFFC 281619
SVRFFC
GAC107-167-175-209-271-279-283-309-281730-
/O.NEW.KFFC.SV.W.0072.090328T1619Z-090328T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
MONTGOMERY COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN TELFAIR COUNTY IN CENTRAL GEORGIA
EASTERN WHEELER COUNTY IN CENTRAL GEORGIA
EMANUEL COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 130 PM EDT
* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
15 MILES WEST OF ADRIAN TO 7 MILES NORTHWEST OF GLENWOOD TO 14
MILES WEST OF LUMBER CITY...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOPERTON...TARRYTOWN...MOUNT VERNON...AILEY...HIGGSTON...VIDALIA...
UVALDA...ALSTON...OAK PARK...NUNEZ...SWAINSBORO...LYONS...SANTA
CLAUS...STILLMORE AND SUMMERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3225 8274 3266 8284 3279 8223 3252 8213
3235 8224 3219 8218 3191 8223 3193 8228
3192 8233 3196 8247 3194 8249 3195 8256
3191 8263 3191 8268 3180 8282
TIME...MOT...LOC 1618Z 257DEG 26KT 3256 8283 3225 8274
3194 8291
$$000
WWUS52 KFFC 281646
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT SAT MAR 28 2009
GAC167-175-281655-
/O.CAN.KFFC.SV.W.0072.000000T0000Z-090328T1730Z/
LAURENS GA-JOHNSON GA-
1246 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON AND
NORTHEASTERN LAURENS COUNTIES IS CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THESE
AREAS.
IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3199 8279 3242 8248 3259 8257 3264 8247
3269 8250 3275 8244 3279 8223 3253 8213
3235 8224 3219 8218 3194 8221 3191 8224
3196 8247 3194 8249 3195 8256 3191 8263
3191 8268 3181 8281
TIME...MOT...LOC 1645Z 258DEG 26KT 3266 8249 3244 8238
3204 8265
$$
GAC107-209-271-279-283-309-281730-
/O.CON.KFFC.SV.W.0072.000000T0000Z-090328T1730Z/
TELFAIR GA-WHEELER GA-TOOMBS GA-MONTGOMERY GA-TREUTLEN GA-EMANUEL GA-
1246 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR EMANUEL...EASTERN TREUTLEN...MONTGOMERY...TOOMBS...SOUTHEASTERN
WHEELER AND SOUTHEASTERN TELFAIR COUNTIES...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF NORRISTOWN JUNCTION TO NUNEZ TO JORDAN...MOVING
EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGGSTON...CHARLOTTEVILLE...NORMANTOWN...SWAINSBORO...DELLWOOD...BLUN
DALE...VIDALIA...MCNATT FALLS...UVALDA...OAK PARK ...MODOC...
ALSTON...STILLMORE...CEDAR CROSSING ...SUMMERTOWN...LYONS...THREE
POINTS...SANTA CLAUS...SOUTH THOMPSON...TOOMBS CENTRAL...JOHNSON
CORNER...PONDEROSA...OHOOPEE AND NEW BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3199 8279 3242 8248 3259 8257 3264 8247
3269 8250 3275 8244 3279 8223 3253 8213
3235 8224 3219 8218 3194 8221 3191 8224
3196 8247 3194 8249 3195 8256 3191 8263
3191 8268 3181 8281
TIME...MOT...LOC 1645Z 258DEG 26KT 3266 8249 3244 8238
3204 8265
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:54 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 28, 10:54 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 AM EDT SAT MAR 28 2009 .UPDATE... SENT QUICK UPDATE FOR TORNADO WATCH. MAIN THREAT OF SEVERE /ESPECIALLY TORNADOES/ FOR THE NEXT FEW HOURS APPEARS TO BE ALONG AND SOUTH OF THE WARM FRONT ACROSS CENTRAL GEORGIA. POTENTIAL FOR SEVERE EXISTS LATER THIS AFTERNOON ACROSS THE ENTIRE AREA AS DRY SLOT ACROSS ALABAMA ALLOWS SUN TO HEAT UP THE ATMOSPHERE. RRH && .SHORT TERM /TODAY THROUGH MONDAY/... MESOSCALE SYSTEM PUSHING INTO WESTERN GA THIS MORNING. MUCH OF THE CWA IS STILL MORE STABLE...FOR NOW...THAN AREAS TO OUR WEST. BEST INSTABILITY REMAINS NEAR THE GULF COAST. HOWEVER...BY LATE MORNING INTO THE AFTERNOON STRONG LOW LEVEL JET CROSSES THE STATE. AIRMASS BECOMES MORE UNSTABLE AS LIFTED INDEX VALUES APPROACH MINUS 4 OVER PARTS OF THE CWA. SEVERE WORDING AND HEAVY RAIN CONTINUED FOR TODAYS FORECAST. UPPER LOW TRACKING TO THE NORTHEAST TONIGHT...PULLING THE SURFACE FRONT ACROSS THE CWA. RAIN SHOULD BE ENDING FROM THE WEST THIS EVENING...WITH ONLY LOW POPS IN THE EAST CENTRAL ZONES AFTER MIDNIGHT. WINDY...DRY AND COOLER FOR SUNDAY. DRY AND WARMER FOR MONDAY. MAV/MET TEMPERATURES AGREE FAIRLY WELL AND HAVE TAKEN A BLEND. FLOOD WATCH STILL IN EFFECT. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AFTER A BRIEF DRY PERIOD...MOISTURE RETURNS TO THE SOUTHEAST BY TUESDAY MORNING. ANOTHER SERIES OF SOUTHERN STREAM SHORT WAVES SHOULD GIVE US PERIODS OF RAIN THROUGH FRIDAY. AT THIS TIME IT LOOKS LIKE THERE MAY BE A DRY SLOT BETWEEN WAVES WEDNESDAY INTO THURSDAY. HAVE KEPT MENTION OF THUNDER MAINLY ACROSS CENTRAL ZONES AS SURFACE PATTERN SUGGESTS ANOTHER WEAK WEDGE FOR MID WEEK. && .AVIATION... MORE LOW CLOUDS AND RAIN WITH SOME SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. MAINLY IFR TO LIFR CEILINGS ACROSS THE AREA THIS MORNING AS NEXT FRONTAL SYSTEM SWEEPS THROUGH THE SOUTHEASTERN STATES. CEILINGS SHOULD STAY MVFR TO IFR ALL DAY UNTIL THIS SYSTEM CLEARS THE REGION. THE LEADING EDGE OF THE HEAVY RAIN IS BEGINNING TO MAKES ITS WAY INTO WESTERN GA AND SHOULD CONTINUE EASTWARD THROUGH THE DAY. BIGGEST AVIATION THREAT TODAY WILL BE THUNDERSTORMS. EXPECTING A LOT OF LIGHTNING AND STRONG GUSTY WINDS WITH THE STRONGER STORMS. VSBYS WILL BE MVFR TO VFR EXCEPT IN AND AROUND STRONGER STORMS WHERE YOU WILL SEE SOME IFR TO LIFR VSBYS. WINDS WILL START OUT OF THE SW THIS MORNING TURNING SE BY 12Z AND THEN TURN BACK TO THE SW AND EVENTUALLY W LATER TODAY INTO SUNDAY MORNING. WIND SPEEDS WILL BE IN THE 6 TO 12KT RANGE WITH STRONGER GUST IN AND AROUND ANY CONVECTIVE DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 48 60 38 74 / 100 50 5 5 5 ATLANTA 66 42 56 38 71 / 100 30 5 5 5 BLAIRSVILLE 63 44 52 34 69 / 100 50 5 5 5 CARTERSVILLE 67 45 57 34 70 / 100 30 10 5 5 COLUMBUS 71 47 63 39 75 / 100 20 5 5 5 GAINESVILLE 65 45 57 36 71 / 100 50 5 5 5 MACON 73 49 65 37 76 / 100 50 5 5 5 ROME 70 45 60 39 76 / 100 20 5 5 5 PEACHTREE CITY 69 45 57 36 73 / 100 20 5 5 5 VIDALIA 73 53 68 39 75 / 90 70 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WARREN...WHITE...WHITFIELD...WILKES. && 41
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES THROUGH SUNDAY MORNING. A WARM FRONT STRETCHING ACROSS SOUTH GEORGIA WILL LIFT NORTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL GEORGIA MAY ALSO PRODUCE TORNADOES. THESE STORMS ARE EXPECTED TO MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND EVENING. A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH NORTHERN AND CENTRAL GEORGIA AFTER DARK. .DISCUSSION... THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING. THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING. BY MIDNIGHT..A COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING A SQUALL LINE ALONG WITH IT. NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE. ALONG AND SOUTH OF THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING 1200 J/KG. VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM FRONT. 0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT AREA AS THE FRONT LIFTS. THUS...SEVERE STORMS ARE EXPECTED ACROSS CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON AND EVENING. THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 28, 6:39 AM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 AM EDT SAT MAR 28 2009 GAZ092-093-102>106-108-281100- 639 AM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP... WILCOX...SUMTER...WEBSTER...STEWART...SCHLEY...MACON AND DOOLY COUNTIES UNTIL 700 AM EDT... AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM LUMPKIN TO OWENSBORO MOVING NORTHEAST AT 45 MPH. WINDS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS CRISP...WILCOX...SUMTER...WEBSTER...STEWART...SCHLEY...MACON AND DOOLY COUNTIES...INCLUDING AREAS AROUND FLINT RIVER WMA... ...DRAYTON...PENNINGTON...LAMAR...HUNTINGTON...COBB...LESLIE... DESOTO...AMERICUS...ANDERSONVILLE NATIONAL HISTORIC SITE... SHILOH...AND VIENNA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Mar 28, 7:38 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 738 AM EDT SAT MAR 28 2009 GAZ097-109-281200- 738 AM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND LAURENS COUNTIES UNTIL 800 AM EDT... AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GODWINSVILLE...MOVING NORTHEAST AT 45 MPH. WINDS OF 45 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS BETWEEN ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED ACROSS DODGE AND LAURENS COUNTIES...INCLUDING AREAS AROUND GODWINSVILLE...CHAUNCEY...EASTMAN AND PLAINFIELD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 28, 8:49 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 849 AM EDT SAT MAR 28 2009 GAZ078-089-090-102-281330- 849 AM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL 930 AM EDT... AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES WEST OF MOUNTAIN HILL TO 14 MILES SOUTHWEST OF FLORENCE MARINA STATE PARK...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES THROUGH 930 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN HILL...FLORENCE MARINA STATE PARK...LAUREL HILLS...GREEN ISLAND HILLS...COLUMBUS...ROSE HILL...BIBB CITY...OMAHA...FLORENCE MARINA STATE PARK...FORT BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS... COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE AND SAINT MARYS HILLS. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Mar 28, 10:52 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 5 S LUMPKIN 31.98N 84.80W
03/28/2009 STEWART GA AMATEUR RADIO
FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
IN SOUTHERN STEWART COUNTY.
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG STEWART WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG 2 E RICHLAND 32.08N 84.64W
03/28/2009 STEWART GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHLocal storm report, Mar 28, 11:46 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 49 min |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 54 min |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 22 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 23 min |
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 41 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 50 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.